Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 255, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 17, 2009, 6:00 AM CDT for 5 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2009, 6:00 AM CDT (11:00 UTC)
- Expired
- Jul 17, 2009, 6:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:42 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 17, 3:42 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 342 AM CDT FRI JUL 17 2009 .DISCUSSION... SYNOPTIC PATTERN HAS SHOWN SIGNS OF CHANGE OVER THE PAST 24 HOURS. UPPER RIDGE THAT HAS HELD FOR THE PAST SEVERAL WEEKS HAS FINALLY MIGRATED WESTWARD...ALLOWING FOR WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. MANY LOCATIONS RECEIVED SUBSTANTIAL RAINFALL ALONG WITH STRONG WINDS ASSOCIATED WITH A VIGOROUS STORM SYSTEM. THIS ACTIVITY WAS ALSO PARTIALLY ASSOCIATED WITH A COLD FRONT CURRENTLY STRETCHING ACROSS CENTRAL ARKANSAS AND OKLAHOMA. THIS FRONT WILL CONTINUE TO DRIFT ACROSS THE NORTHERN PORTIONS OF THE FOUR STATE REGION TODAY BRINGING COOLER TEMPERATURES AND SUFFICIENT CLOUD COVER TO PROVIDE A BREAK FROM THE SULTRY 100S THAT HAVE BEEN PLAGUING THE REGION FOR WEEKS. HOWEVER...THE FRONT IS NOT EXPECTED TO PROGRESS SOUTH OF I-20 DURING THE WINDOW OF MAXIMUM HEATING THIS AFTERNOON. THE MAIN FORECAST CHALLENGE IS DETERMINING IF A REPEAT OF YESTERDAY EVENINGS EVENT WILL TAKE SHAPE THIS AFTERNOON. 00Z GLOBAL MODELS HAVE INITIALIZED FAIRLY POORLY WITH RESPECT TO THE LOCATION AND TIMING OF THE PREVIOUS EVENT. ASSUMING THAT THE FRONT WILL BE JUST SOUTH OF I-20 BY LATE AFTERNOON...WENT WITH SLIGHT POPS ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. AREAS SOUTH OF I-20 CAN EXPECT SCATTERED CONVECTION ASSOCIATED WITH THE PLACEMENT OF THE FRONT AND AN UPPER LEVEL WEAK IMPULSE FORECAST TO SLIDE SOUTHEAST. CLOUD COVER MAY LIMIT THE ABILITY FOR CONVECTION TO ORGANIZE SUFFICIENTLY ACROSS MOST AREAS. HOWEVER...EAST CENTRAL LOUISIANA APPEARS TO BE THE MOST FAVORABLE LOCATION FOR CONVECTIVE INITIATION. FRONT IS FORECAST TO STALL ACROSS THE NORTHERN GULF COAST THROUGH THE WEEKEND INTO MONDAY. CHOSE TO ACCEPT THE ENSEMBLE CONSENSUS THAT THE FRONT WILL PUSH SOUTH OF THE REGION ALLOWING FOR ONLY LIMITED AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HOWEVER...UPPER LEVEL IMPULSES COINCIDING WITH PERIODS OF MAXIMUM HEATING COULD ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. LONG TERM...UPPER LEVEL LOW FORECAST TO DIG SOUTH ACROSS THE NORTHERN GULF COAST LATE NEXT WEEK SEEMS SOMEWHAT UNREALISTIC TO CONSIDERING THE AMOUNT OF MODEL UNCERTAINTY THIS RUN. WENT AHEAD AND ADDED POPS FOR AFTERNOON SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN ENHANCED SEA BREEZE ACROSS THE SOUTHERN ZONES LATE IN THE FORECAST CYCLE. OTHERWISE...WILL CONTINUE TO MONITOR LATER MODEL RUNS FOR CONSISTENCY. /05/ && .AVIATION... SHORTWAVE ENERGY...EMBEDDED IN THE NW FLOW ALOFT...ASSISTED WITH SHRA/TSRA DEVELOPMENT ACROSS AREA TERMINALS LATE THURSDAY AFTERNOON. WHILE THIS INITIAL REGION MOVES INTO CENTRAL LA...AREA RADARS SHOW ADDITIONAL SHRA/TSRA DEVELOPING OR MOVING INTO SE OK AND NE TX. THIS CONVECTIVE REGION SHOULD AFFECT MY NE TX AIRPORTS EARLY IN THE 1200 UTC TAF PACKAGE...BEFORE HEADING INTO S AR/N LA SOMETIME BETWEEN 17/1200-1500 UTC. EXPECT REDUCED FLIGHT CATEGORIES TO AT LEAST MVFR DUE TO LOW CIGS AND VSBYS IN VICINITY OF SHRA/TSRA. A FRONT SHOULD SLOWLY SINK S TOWARD THE IH-20 CORRIDOR FRIDAY. AS ADDITIONAL SHORTWAVE TROUGHS DIVE SE IN THE NW FLOW ALOFT...MORE SHRA/TSRA WILL BE POSSIBLE. TIMING OF ANY PRECIPITATION WILL BE TRICKY AT BEST...BUT FLIGHT CATEGORY REDUCTIONS AND GUSTY WINDS ARE ANTICIPATED IN VICINITY OF ANY CONVECTION. /D. BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 69 91 64 91 / 30 30 30 20 10 MLU 91 68 88 62 89 / 50 30 30 20 10 DEQ 90 62 88 60 91 / 20 20 30 10 10 TXK 90 66 89 61 91 / 20 20 30 10 10 ELD 90 65 88 61 89 / 30 20 30 10 10 TYR 95 70 91 66 91 / 30 30 30 20 10 GGG 94 68 91 64 91 / 30 30 30 20 10 LFK 96 71 94 69 93 / 40 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/21
Hazardous weather outlook, Jul 17, 6:00 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUL 17 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-171800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 600 AM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 171800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 600 AM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN AND PONDING...CAN BE EXPECTED TODAY THROUGH THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 17, 12:02 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
07/16/2009 CADDO LA NWS EMPLOYEE
TREES ARE DOWN AT THE INTERSECTION OF FLOURNOY LUCAS RD
AND LINWOOD RD.
&&
18Special weather statement, Jul 17, 3:40 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 AM CDT FRI JUL 17 2009
TXZ096-108>111-170945-
CAMP-FRANKLIN-MORRIS-RED RIVER-TITUS-
340 AM CDT FRI JUL 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SOUTHERN RED RIVER...TITUS...FRANKLIN...MORRIS AND
NORTHERN CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER...CASON...COOKVILLE...DAINGERFIELD...
HAGANSPORT...LONE STAR...MOUNT PLEASANT...MOUNT VERNON...
NAPLES...OMAHA...PURLEY...ROCKY BRANCH...US 259 AND I 30
INTERSECTION AND WILKERSON...
AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF CLARKSVILLE TO BOXELDER TO 12 MILES WEST OF SIMMS...MOVING SOUTH
AT 20 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS UP TO
40 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Jul 17, 4:21 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 AM CDT FRI JUL 17 2009
TXZ112-126-138-171015-
CASS-HARRISON-MARION-
421 AM CDT FRI JUL 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SOUTHERN CASS...MARION AND NORTHERN HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
BEREA...JEFFERSON...KARNACK...LODI...MARSHALL...SMITHLAND AND
WOODLAWN...
AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR LODI...OR 20 MILES SOUTHWEST OF ATLANTA...
MOVING SOUTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Jul 17, 5:02 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 AM CDT FRI JUL 17 2009
ARZ070-071-LAZ001-002-TXZ097-108>112-124>126-136>138-150-171100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-FRANKLIN-GREGG-HARRISON-LAFAYETTE-
MARION-MILLER-MORRIS-RUSK-SMITH-TITUS-UPSHUR-WOOD-
502 AM CDT FRI JUL 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
SOUTHERN LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
NORTHERN CADDO AND NORTHERN BOSSIER...
IN NORTHEAST TEXAS...
SOUTHERN BOWIE...SOUTHERN TITUS...SOUTHERN FRANKLIN...MORRIS...
CASS...CAMP...WOOD...UPSHUR...MARION...HARRISON...
SMITH...GREGG AND NORTHERN RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GENOA...RAVANNA...TEXARKANA...
VIVIAN...ATLANTA...BEREA...BIG SANDY...BIVINS...CASON...CEDAR
SPRINGS...CLARKSVILLE CITY...DAINGERFIELD...DIANA...EAST
MOUNTAIN...GILMER...GLADEWATER...GOLDEN...HAINESVILLE...
HALLSVILLE...HARLETON...HAWKINS...HOARD...HUGHES SPRINGS...
JEFFERSON...JENKINS...KARNACK...KILDARE...KILGORE...LEESBURG...
LIBERTY CITY...LINDALE...LINDEN...LODI...LONE STAR...LONGVIEW...
MARSHALL...MAUD...MCLEOD...MINEOLA...NAPLES...NASH...NEWSOME...
ORE CITY...PITTSBURG...PLEASANT GROVE...QUEEN CITY...QUITMAN...
REDWATER...ROCKY BRANCH...ROSEWOOD...SCROGGINS...SMITHLAND...
TYLER...WAKE VILLAGE...WEST MOUNTAIN...WHITE OAK...WHITEHOUSE...
WINNSBORO AND WOODLAWN...
AT 458 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TEXARKANA TO 16 MILES NORTHEAST OF GILMER TO 8 MILES SOUTHWEST OF
MINEOLA...MOVING SOUTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS AROUND
40 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:41 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 49 min |
| Jul 16, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 46 min |
| Jul 16, 8:50 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 3 hr |
| Jul 16, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 60 min |
| Jul 17, 5:42 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 38 min |
| Jul 17, 6:38 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Rusk, Upshur | 3 hr |
| Jul 16, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 41 min |
| Jul 16, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 64 min |
| Jul 16, 9:04 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.